W. J. ALT; J. R. SPENGLER
Mild, untoward reactions to standard doses of para-aminosalicylic acid (PAS) are common. They consist for the most part of symptoms of gastrointestinal irritation. A detailed study by Cannemeyer, Thompson and Lichtenstein1 has disclosed a less frequent but more severe pattern of hypersensitivity, consisting of fever, chills, pruritus, skin rash, conjunctivitis or pharyngitis, and lymphadenopathy. The incidence of these hypersensitivity reactions is reported to be approximately 2.5%.2 Hepatosplenomegaly1, 8 and Löffler's syndrome3, 4 are rare manifestations. Hypersensitivity reactions generally develop eight to 45 days after onset of therapy with PAS.5 Laboratory evidence of toxic hepatitis, when present, follows the appearance of
Learn more about subscription options.
Register Now for a free account.
ALT WJ, SPENGLER JR. SEVERE SYSTEMIC REACTIONS TO PARA-AMINOSALICYLIC ACID: A CASE REPORT AND REVIEW OF THE LITERATURE(SEVERE SYSTEMIC REACTIONS TO PARA-AMINOSALICYLIC ACID: A CASE REPORT AND REVIEW OF THE LITERATURE*). Ann Intern Med. 1956;45:541–547. doi: 10.7326/0003-4819-45-3-541
Download citation file:
Published: Ann Intern Med. 1956;45(3):541-547.
Hospital Medicine, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only